Ohio, 2013Hail and Damaging Wind in Ohio, June 23, 2013
June 23, 2013 · NWS IWX · 3 events in 1 county or zone
An uncapped, unstable atmosphere was in place ahead of an outflow boundary that moved across northern Indiana into northwestern Ohio. Thunderstorms developed across the area, with the vast majority remaining below severe limits.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An uncapped, unstable atmosphere was in place ahead of an outflow boundary that moved across northern Indiana into northwestern Ohio. Thunderstorms developed across the area, with the vast majority remaining below severe limits. One storm produced isolated damage in the Swanton area of Fulton county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 23, 7:39 PM EST, 21 minutes earlier.
Area forecast discussion, Jun 23, 7:39 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
839 PM EDT SUN JUN 23 2013
.SYNOPSIS...
ISSUED AT 756 PM EDT SUN JUN 23 2013
A SERIES OF UPPER LEVEL DISTURBANCES WILL ROUND AN UPPER LEVEL
RIDGE ACROSS THE GREAT LAKES REGION. THESE DISTURBANCES WILL
INTERACT WITH A WARM AND UNSTABLE AIR MASS ACROSS THE REGION TO
PROVIDE A PERIODIC CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE
MIDDLE OF THE WEEK. THE BEST CHANCE OF THUNDERSTORMS WILL BE LATE
WEDNESDAY AS A STRONGER UPPER LEVEL DISTURBANCE DROPS INTO THE
REGION.
&&
.UPDATE...
ISSUED AT 756 PM EDT SUN JUN 23 2013
CONVECTIVE LINE ACROSS NORTHERN ILLINOIS HAS RAPIDLY DISSIPATED
ONCE IT TRANSLATED EAST OF PRIMARY INSTABILITY AXIS ACROSS NORTH
CENTRAL ILLINOIS. BULK OF SHOWERS AND THUNDERSTORMS FOR LOCAL AREA
HAVE BEEN IN ASSOCIATION WITH NORTHERN FRINGE OF UPPER VORT MAX
ACCOMPANYING NORTHWARD MEANDERING UPPER LOW ACROSS THE OHIO RIVER
VALLEY. THESE SHOWERS SHOULD TEND TO DIMINISH OVER THE NEXT FEW
HOURS WITH LOSS OF PEAK DIURNAL. SOME WIND GUSTS TO 30 TO 40 MPH
HAVE BEEN OBSERVED WITH THESE SHOWERS...AND SHOULD ALSO DIMINISH
TOWARD 01Z. WILL LIKELY NEED AN ADDITIONAL EVENING UPDATE TO
FRESHEN UP POP TRENDS BUT WILL STILL TREND ENTIRE FORECAST AREA
DRY TOWARD THE 03Z-04Z TIMEFRAME. SOME QUESTION AS TO POTENTIAL OF
OVERNIGHT PRECIP CHANCES BUT WITH INCREASING CIN ACCOMPANYING
SERIES OF OUTFLOWS THIS EVENING AND NORTHEAST ADVECTION OF STABLE
BUBBLE ACROSS EAST CENTRAL ILLINOIS/WEST CENTRAL WILL MAINTAIN A
DRY FORECAST FOR NOW.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 310 PM EDT SUN JUN 23 2013
TRANQUIL AFTERNOON AT THE MOMENT WITH TEMPS SITTING IN THE MID TO
UPR 80S AND DEWPTS IN THE MID 60S TO LWR 70S. CU FIELD HAS STAYED
RATHER SUBDUED THANKS TO LACK OF FORCING MECHANISMS AND WARM MID
LEVEL TEMPS. THIS MAY CHANGE INTO THIS EVENING AS REMNANTS OF
CONVECTION ACROSS IOWA LAST NIGHT WORK INTO THE REGION. THE NORTHERN
EXTENT OF THE OUTFLOW BOUNDARY OUTRAN THE CONVECTIVE SYSTEM AND
WEAKENED SOMEWHAT WITH MOST CONVECTION NOTED FROM SE IA INTO
MISSOURI. HOWEVER...MESOANALYSIS INDICATES THAT A GENERALLY UNCAPPED
ATMOSPHERE LIES AHEAD OF THIS OUTFLOW ACROSS PORTIONS OF N/CNTRL
ILLINOIS WHERE 2000-3000 J/KG OF SFC BASED CAPE RESIDES. WHILE THE
BEST SHEAR REMAINS TO THE WEST...THIS APPEARS TO BE SUFFICIENT TO
FORCE NEW CONVECTION FROM SOUTH OF MADISON WI TO QUINCY IL. FORWARD
PROPAGATION OF THE LINE IS NOT EXPECTED TO SLOW...WITH ARRIVAL
INTO WESTERN PARTS OF THE AREA POSSIBLY AS EARLY AS 23Z. INTRODUCED
LOW END SLGT CHC POPS IN FAR W/SW AREAS LATE AFTERNOON INTO EARLY
EVE AND DEFER ANY FURTHER INCREASE IN POPS/AREA TO EVE SHIFT TO
MONITOR TRENDS.
WARM AND MUGGY NIGHT WILL BE IN STORE WITH LOWS IN THE UPR 60S TO
AROUND 70. THE WARM START WILL ALLOW FOR ANOTHER SEASONABLY WARM BUT
HUMID DAY. WHILE TEMPS ARE ONLY FORECAST IN THE MID-UPR
80S...POTENTIAL FOR WARMER READINGS EXISTS DEPENDING ON AMOUNT OF
CONVECTIVE DEBRIS. MODELS GENERALLY AGREEING ON SOMEWHAT BETTER
CHANCES FOR CONVECTION ACROSS THE AREA DURING THE AFTERNOON AND EVE
HOURS. MUCH OF THIS WILL BE DICTATED BY WHAT OCCURS UPSTREAM TONIGHT
ACROSS IA/IL/WI. HAVE INCREASED POPS SLIGHTLY AND EXPANDED ACROSS
ENTIRE AFTER WITH AFTERNOON TIMING. AN ISOLATED STRONG-SVR STORM
CANNOT BE RULED OUT BUT NOT ENOUGH CONCERN AT THIS POINT TO ADD TO
HWO.
&&
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 310 PM EDT SUN JUN 23 2013
VERY SUMMER-LIKE PATTERN WILL CONTINUE FOR A FEW MORE DAYS AS HIGH
LATITUDE ZONAL FLOW ALLOWS HOT AND HUMID AIRMASS TO REMAIN OVER THE
REGION WITH PERIODS OF DISORGANIZED CONVECTION CONTINUING THROUGH
EARLY WEDNESDAY. MARKED PATTERN CHANGE WILL THEN BEGIN TO TAKE SHAPE
DURING THE LATTER HALF OF THE WEEK AS VERY HIGH AMPLITUDE RIDGE
DEVELOPS OVER THE ROCKIES WITH A DEEP TROUGH OVER THE EASTERN CONUS
LEADING TO COOL NORTHWEST FLOW LOCALLY.
CONVECTIVE DETAILS REMAIN DIFFICULT TO PIN DOWN EARLY IN THE PERIOD
WITH VERY LITTLE SYNOPTIC SCALE FORCING TO HONE IN ON UNTIL LATE
WEDNESDAY. THUNDERSTORM CHANCES WILL CONTINUE TO DEPEND ON MESOSCALE
SUBTLETIES SUCH AS OUTFLOW BOUNDARIES AND CONVECTIVELY INDUCED WAVES
UNTIL MORE DEFINITIVE HEIGHT FALLS ARRIVE LATER IN THE WEEK.
ATMOSPHERE STILL LOOKS TO BECOME VERY UNSTABLE BY TUESDAY AFTERNOON
WITH WELL OVER 2000 J/KG OF SBCAPE NOSING INTO OUR AREA BUT CAPPING
QUESTIONS REMAIN. CAP APPEARS FAIRLY STRONG ON LATEST FORECAST
SOUNDINGS BUT WE WILL BE ON THE NORTHERN FRINGES OF THE RIDGE AND IT
IS CERTAINLY NOT INSURMOUNTABLE IF GIVEN FORTUITOUS TIMING/PLACEMENT
OF ANY MESOSCALE WAVES AND ASSOCIATED FORCING FOR ASCENT. SIMPLE
PATTERN RECOGNITION SUGGESTS THE BEST CHANCES FOR PRECIP WILL BE
NORTH OF HERE THOUGH...ALONG THE INSTABILITY GRADIENT WHERE BETTER
FRONTAL FORCING/CONVERGENCE RESIDE. THIS IS ALSO WHERE THE BETTER
0-6KM BULK SHEAR VALUES ARE FOUND...AND THEREFORE THE GREATEST
THREAT FOR SEVERE WEATHER WILL BE LARGELY NORTH OF OUR AREA AS
OUTLINED IN THE DAY3 OUTLOOK FROM SPC. NEWEST NAM12 SUPPORTS THIS
GENERAL IDEA AND WILL THEREFORE MAINTAIN JUST LOW CHANCE POPS IN THE
SOUTH WITH SLIGHTLY HIGHER VALUES IN OUR NORTH.
MUCH BETTER CHANCES FOR PRECIP WILL THEN ARRIVE LATE WEDNESDAY AS
PACIFIC SHORTWAVE FINALLY REACHES THE GREAT LAKES. DECENT HEIGHT
FALLS/CVA WILL COMBINE WITH VERY HIGH THETA-E AIRMASS TO GENERATE
NUMEROUS SHOWERS AND THUNDERSTORMS. SEVERE WEATHER CHANCES WILL BE
HIGHER...BASED ON INCREASING SHEAR OVER OUR CWA...BUT WILL DEPEND ON
TIMING AS FRONTAL PASSAGE MAY ARRIVE TOO LATE TO CAPITALIZE ON
EXTREME DIURNAL INSTABILITY. DRY CONDITIONS RETURN BY FRIDAY AS
COOL/DRY AIR ADVECTION AND LARGE SCALE SUBSIDENCE SPREAD OVER THE
GREAT LAKES REGION. AFTER TWO MORE DAYS OF TEMPS AROUND 90F ON TUES
AND WED...HIGHS WILL GRADUALLY FALL BACK INTO THE 70S FOR THE
WEEKEND.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 756 PM EDT SUN JUN 23 2013
SCATTERED SHOWERS AND THUNDERSTORMS TO AFFECT KFWA THROUGH
02Z...AND THREAT SHOULD DIMINISH AFTER THIS TIME AS SURFACE BASED
CIN INCREASES ACROSS THE AREA. GUSTS INTO THE 20 TO 30 KNOT RANGE
STILL POSSIBLE AT KFWA WITH THESE SHOWERS THROUGH 02Z. A SOUTH
SOUTHWEST GRADIENT WILL PERSIST OVERNIGHT WITH SPEEDS GENERALLY 5
TO 10 KNOTS...INCREASING TO 10 TO 15 KNOTS BY MID MORNING MONDAY.
MODERATE INSTABILITY EXPECTED AGAIN MONDAY AFTERNOON BUT
CONFIDENCE IS LOW ONCE AGAIN REGARDING DETAILS ON WHERE ANY
LEFTOVER LOW LEVEL BOUNDARIES WILL BE POSITIONED. TIMING ANY
CONVECTIVELY ENHANCED UPSTREAM VORT ALSO DIFFICULT AT THIS
FORECAST DISTANCE AND WILL KEEP BOTH TERMINALS DRY AT THIS TIME.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
UPDATE...MARSILI
SYNOPSIS...MARSILI
SHORT TERM...FISHER
LONG TERM...AGD
AVIATION...MARSILI
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 23, 3:15 PM EST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
415 PM EDT SUN JUN 23 2013
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-242015-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
415 PM EDT SUN JUN 23 2013 /315 PM CDT SUN JUN 23 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY ALONG
AND SOUTH OF US-30. A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS OF
AROUND 40 MPH BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PERIODIC CHANCES FOR THUNDERSTORMS WILL EXIST LATE MONDAY THROUGH
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-242015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
415 PM EDT SUN JUN 23 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. A FEW
THUNDERSTORMS MAY PRODUCE GUSTY WINDS OF AROUND 40 MPH BUT SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PERIODIC CHANCES FOR THUNDERSTORMS WILL EXIST LATE MONDAY THROUGH
THURSDAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jun 23, 3:30 PM EST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
430 PM EDT SUN JUN 23 2013
OHZ016-025-232100-
ALLEN OH-PUTNAM OH-
430 PM EDT SUN JUN 23 2013
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ALLEN AND EASTERN
PUTNAM COUNTIES...
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLUFFTON...MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
PANDORA...
GILBOA...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4079 8389 4086 8409 4114 8393 4112 8387
4079 8388
TIME...MOT...LOC 2030Z 203DEG 21KT 4091 8394Special weather statement, Jun 23, 4:15 PM EST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
515 PM EDT SUN JUN 23 2013
INZ033-034-232200-
BLACKFORD IN-JAY IN-
515 PM EDT SUN JUN 23 2013
...STRONG THUNDERSTORMS MOVING TOWARD EASTERN BLACKFORD AND WESTERN
JAY COUNTIES...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF DUNKIRK...MOVING NORTHEAST
AT 25 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HARTFORD CITY...
DUNKIRK...
MONTPELIER...
PENNVILLE...
MILL GROVE...
TRENTON...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4039 8522 4039 8541 4057 8531 4057 8519
4052 8492 4032 8520 4032 8521
TIME...MOT...LOC 2115Z 215DEG 22KT 4033 8531Special weather statement, Jun 23, 6:11 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
711 PM EDT SUN JUN 23 2013
INZ016-232345-
KOSCIUSKO IN-
711 PM EDT SUN JUN 23 2013
...DEVELOPING THUNDERSTORM MOVING ACROSS SOUTHERN KOSCIUSKO COUNTY...
AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM 7 MILES SOUTHWEST OF WINONA LAKE...MOVING
NORTHEAST AT 20 MPH.
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
WINONA LAKE AND WARSAW...
WOOSTER...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4129 8586 4122 8568 4109 8587 4115 8598
TIME...MOT...LOC 2310Z 221DEG 16KT 4115 8589
Special weather statement, Jun 23, 6:27 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
727 PM EDT SUN JUN 23 2013
INZ017-018-025>027-032>034-OHZ004-005-015-016-024-025-240045-
WHITLEY-ALLEN IN-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...HUNTINGTON...ROANOKE...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...GAS CITY...
UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...
DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA...
PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS...
OHIO CITY...LIMA...SPENCERVILLE
727 PM EDT SUN JUN 23 2013
...SCATTERED SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS EARLY THIS
EVENING...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT
FAR NORTHEAST INDIANA AND NORTHWEST OHIO THIS EVENING. ANY OF
THESE SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF
PERIODS OF HEAVY RAIN AND WIND GUSTS IN EXCESS OF 40 MPH. THE
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH IN COVERAGE
AFTER 9 PM EDT.
Special weather statement, Jun 23, 7:42 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
842 PM EDT SUN JUN 23 2013
OHZ002-005-240115-
FULTON OH-HENRY OH-
842 PM EDT SUN JUN 23 2013
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN FULTON AND
NORTHEASTERN HENRY COUNTIES...
AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR DELTA...OR 6 MILES SOUTHEAST OF
WAUSEON...MOVING NORTHEAST AT 25 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SWANTON...
BRAILEY...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4142 8406 4157 8414 4168 8387 4148 8388
TIME...MOT...LOC 0043Z 244DEG 23KT 4153 8399
Event by event
1 lightning, 1 thunderstorm wind, 1 hail. Local standard time, as filed.
Lightning, Fulton
- When
- June 23, 8:00 PM EST to 8:01 PM EST
- Where
- Fulton County, 0.86 mi SW of Delta
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 41.570, -84.010
Lightning was indirectly the cause of structure fire on the 300 block of Wood Street. Fire officials reported that lightning struck a power line near the residence, with the live line impacting the residence and immediately started a fire. The house was a total loss.
Thunderstorm Wind, Fulton
- When
- June 23, 8:05 PM EST to 8:06 PM EST
- Where
- Fulton County, 0.86 mi SW of Swanton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.590, -83.890
Several public reports were noted on social media of trees down in the town of Swanton.
Hail, Fulton
- When
- June 23, 8:19 PM EST to 8:20 PM EST
- Where
- Fulton County, 0.86 mi SW of Swanton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.590, -83.890
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Illinois, June 23 to 24, 2013$9.0 million · 1 in hail · 10 events
- Flash Flood and Hail in Vermont, June 23, 2013$350,000 · 60 kt wind · 7 events
- Hail in Kansas, June 23, 2013$300,000 · 1.5 in hail · 2 events
- Flash Flood and Flood in Iowa, June 23 to 24, 2013$240,000 · 52 kt wind · 5 events
- Flash Flooding in New York, June 23, 2013$165,000 · 4 events
- Flooding and Hail in Indiana, June 23, 20131 injured · $34,000 · 61 kt wind · 11 events
- High Wind in Iowa, June 23, 2013$65,000 · 81 kt wind · 2 events
- Hail and Damaging Winds in Maine, June 23, 20132 injured · 1 in hail · 10 events
- Damaging Wind and Heavy Rain in Illinois, June 23, 2013$26,000 · 52 kt wind · 3 events
- Damaging Winds in New York, June 23, 2013$20,000 · 50 kt wind · 2 events
- Flood and Hail in Ohio, June 23, 2013$6,000 · 1 in hail · 7 events
- Flash Flooding and Damaging Winds in Illinois, June 23, 201353 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455947, 455948, 455949.